MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY
Catalog Number 448607
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd phoenix¿ pmic/id-107, a patient sample was incorrectly identified.There was no report of patient impact.
 
Additional Manufacturer Narrative
G5.Multiple pma / 510(k)#: k020322, k021954, k023273, k023301, k024152, k030677, k031306, k031679, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050089, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k070809, k082538, k082852, and k131331.Investigation summary this complaint is for misidentification of methicillin resistant staphylococcus aureus as staphylococcus epidermidis when using phoenix panel pmic/id-107 (catalog number 448607) batch number 4008769.The customer provided panel returns, isolates, phoenix generated lab reports and binary files for the investigation.The lab reports show identifications of staphylococcus epidermidis when using the complaint batch.The isolates were verified on a bruker maldi biotyper and labeled as s.Aureus upmc-1, s.Aureus upmc-2, and s.Aureus upmc-3.Retention samples of complaint batch 4008769 were unavailable for testing and a comparable batch was used.To investigate, customer returned panels of the complaint batch were inoculated with customer returned isolates s.Aureus upmc-1, s.Aureus upmc-2, and s.Aureus upmc-3 and placed in a phoenix m50 to evaluate for identification results.Next, retention panels from the comparable batch and control panels were tested using customer returned isolates s.Aureus upmc-1, s.Aureus upmc-2, and s.Aureus upmc-3 and placed in a phoenix m50 to evaluate for identification results.Last, control panels from the same material but different batch were inoculated with methicillin resistant in house isolates s.Aureus pos 11872 and s.Aureus pos 11873 and placed in a phoenix m50 to evaluate for identification results.All panels (customer returned and retention) tested with the customer returned s.Aureus isolates (upmc-1, upmc-2, upmc-3) identified incorrectly as s.Epidermidis.The retention and control panels tested with in house s.Aureus isolates (pos 11872 and pos 11873) identified correctly as s.Aureus.This complaint is confirmed for misidentification of s.Aureus.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.

Brand Name
BD PHOENIX¿ PMIC/ID-107
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22952959
Report Number1119779-2025-04895
Device Sequence Number8260038
Product Code LON
UDI-Device Identifier30382904486076
UDI-Public(01)30382904486076(11)240108(17)241226(10)4008769
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/26/2024
Device Catalogue Number448607
Device Lot Number4008769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown